| Catalog Number |
400SMTSFT0408 |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/07/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-02232; 3005168196-2019-02233; 3005168196-2019-02234.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using penumbra smart coils (smart coils) and penumbra smart coil detachment handles (handles).During the procedure, the physician placed and detached two smart coils in the target vessel after making multiple attempts in detaching the coils using the handle.While attempting to place two more smart coils using a second handle, the physician again made multiple attempts in detaching the coils using the handle.All four coils were placed successful.There was no report of an adverse effect to the patient.